NGON & DCI World is part of the Informa Tech Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
07:15 - 08:00 45 mins
Info
NGON & DCI Run

Join your fellow running enthusiasts as your course will take you along the Promenade des Anglais including a prize for the fastest runner!

08:00 - 08:45 45 mins
Plenary - Track Room A
Registration & Coffee
08:00 - 08:45 45 mins
Info
Breakfast Briefing - Track Room B
LeadersIn Optical I Carrier Forum - What is keeping you up at night?
  • Moderator Ian Redpath - Practise Leader - Components, Transport & Routing, Ovum

An invite-only forum for carriers to discuss the challenges, priorities and obstacles within the optical network field. Take the opportunitiy to share experiences, hear insights from industry peers and discuss the upcoming trends and technologies that is exciting your network. This forum will be observing Chatham House Rules.

To see if you qualify, please email georgina.charnley-smith@informa.com

08:45 - 08:55 10 mins
Plenary - Track Room A
Chair's Opening Remarks
  • Scott Wilkinson - Lead Analyst - Optical Hardware, Cignal AI
08:55 - 09:15 20 mins
Plenary - Track Room A
Use Case I Practical innovations in high-speed optical transmission technologies
  • Paul Hackett - Head of Network Design & Core Capacity, BT Ireland
09:15 - 09:30 15 mins
Info
Plenary - Track Room A
Partner Presentation I Fully mining the spectrum potential to maximise fibre capacity
  • Zhuhong Zhang - Technical VP & Chief Expert of Channel Algorithm, Huawei

Reserved

09:30 - 10:10 40 mins
Info
Plenary - Track Room A
Present View I To the terabit & beyond – practicalities for coherant transmission
  • Moderator Scott Wilkinson - Lead Analyst - Optical Hardware, Cignal AI
  • Panellist Karl Gass - Physical & Link Layer Working Group, OIF
  • Panellist Jörg-Peter Elbers - SVP - Advanced Technology, ADVA Optical Networks
  • Panellist Tom Williams - Associate Vice President of Marketing, Acacia

Increasing the bandwidth has not come without its challenges. In this discussion, we look at the current operational demands and the potential offerings to support adoption through strategies and technologies

  • What is the current state of the art for modulation, baud rate, FEC, PCS, etc. and how much further can we push the technology?
  • Who are the users and what are the applications for 600Gbps, 800Gbps, and more?
  • What are the economics around reducing number of wavelengths and are there arguments for more lower speed wavelengths in some applications?
  • What will be the impact of a standardized, pluggable coherent (400ZR) module on the market?
  • What variations on 400ZR are customers requesting?

10:10 - 10:25 15 mins
Info
Plenary - Track Room A
Partner Presentation I Towards higher capacity
  • Xiaoqiang Wei - Chief of Bearer Network Planning Department, ZTE Corporation

In this presentation, we will share with you our efforts to promote capacity with higher rate and wider spectrum.

10:25 - 10:40 15 mins
Info
Plenary - Track Room A
Future View I Bandwidth evolution to map the gigabyte increase and what lies ahead for optical networks
  • Rossella Tavilla - Optical Transport Network Engineer, Telecom Italia

In this presentation, we look specifically at how networks have evolved to accommodate larger capacity of transmissions and prediction of management strategies for traffic and network resources.

  • Journey from 100G through to 1Tb – how will the network evolve?
  • Managing traffic and resources to support capacity increase
  • How can carriers and vendors support the next stages of technology development to support increase in network bandwidth?
10:40 - 10:55 15 mins
Info
Plenary - Track Room A
Partner Presentation I Pushing end to end bandwidth performance with a holistic R&D approach
  • Helen Xenos - Senior Director - Business Development, Ciena

In this presentation, hear how design control is operationally-critical across the full range of optical system elements and software control to innovate and deliver new levels of bandwidth, distance, efficiency and service agility. In addition, see how this will impact real life operator network design with a business comparison of previous and latest technologies.

10:55 - 11:30 35 mins
Plenary - Track Room A
Morning Refreshment Break & Networking
11:30 - 11:45 15 mins
Info
Plenary - Track Room A
Partner Presentation I The role of the DCO in overcoming bandwidth and reach limitations
  • Scott Swail - Senior Vice President - Business Development, Lumentum

In this session, a future view of next generation optical network and technologies to realize required capacitiies, now putting 1 T/λ into range. Key points include the trend of the optical network, modulation formats and its tradeoff and evolution of enabling technologies.

11:45 - 12:25 40 mins
Info
Plenary - Track Room A
The Limit Does Not Exist I Assesing solutions to overcome bandwidth limitations
  • Moderator Scott Wilkinson - Lead Analyst - Optical Hardware, Cignal AI
  • Panellist Saad Naseer - Senior Manager - Product Manager, Pakistan Telecommunications Company Limited
  • Panellist Sergei Makovejs - High-Data-Rate Optical Fiber Market & Technology Development Manager, Corning
  • Panellist Zhi Zeng - Optical Transport Product Planning Director, ZTE Corporation
  • Panellist Kevin Smith - Chief Technology Consultant, Opticonnections

Carriers need to get the most out of their infrastructure, however with increased demand, come limitations to the architecture. In this session, we discuss the Shannon Limit principal and potential options to solve the challenges it presents.

  • How close are we to the Shannon limit today in terrestrial and submarine networks?
  • Who are the operators of those networks?
  • Are there technologies being deployed today (fiber technologies, modulation technologies, spectral management technologies, nonlinear management technologies) that extend the limit?
  • What emerging technologies could allow us to overcome the Shannon limit?
  • Is the Shannon limit really a problem for most operators or is there enough fiber and bandwidth available?

12:25 - 12:40 15 mins
Info
Plenary - Track Room A
Partner Presentation I Flexrate solutions for capacity increase
  • Guillaume Crenn - Product Line & Marketing Director, Ekinops

In this case study, hear feedback from customer deployments on FlexRate solutions to assist with network design optimization. Examples of use cases for 100, 200 & 400G deployment over new networks, helping to add capacity over the network.

12:40 - 13:10 30 mins
Info
Plenary - Track Room A
Partner Presentation I Maximising optical network lifecycles
  • Zigor Gaubeca - Network Director, Aire Networks
  • Will Austin - Global Account Director, PICS Telecom

This presentation will focus on the challenges, pressures and solutions of running an optical network with diverse equipment with the ever increasing drive for bandwidth and QOS with a downward pressure on costs.

13:10 - 13:15 5 mins
Plenary - Track Room A
Chair's Closing Remarks
  • Scott Wilkinson - Lead Analyst - Optical Hardware, Cignal AI
13:15 - 13:55 40 mins
Networking Lunch
13:55 - 14:00 5 mins
Track Room A - Network Visibility, Management & Intelligence
Track A Chair’s Opening Remarks
  • Heidi Adams - Executive Director - Network Infrastructure Research, IHS Markit
13:55 - 14:00 5 mins
Track Room B - Data Centre Interconnect
Track B Chair’s Opening Remarks
  • Tim Doiron - Senior Director Marketing, Infinera
14:00 - 14:20 20 mins
Info
Track Room A - Network Visibility, Management & Intelligence
Use Case I WDM disaggregation at Telefonica
  • Ralf Kattner - Lead - Optical Networks, Telefonica

Partial disaggregation is an interesting option for all network operators. Gaining significantly flexibility in engineering connections and concurrently reducing the dependencies on given WDM suppliers are huge benefits of this approach. On the other hand, complexity increases regarding the operational view and additional effort to prepare the sites has to be considered. Whether the benefits overcome the drawbacks depends on parameters such as transponder prices, bandwidth demands, quantities and environmental preconditions (e.g. availability of space in data centers). At Telefónica Germany the decision was obvious. 

14:00 - 14:20 20 mins
Info
Track Room B - Data Centre Interconnect
Partner Presentation
  • Ma Jun - Senior Technical Chief, Fiberhome

Reserved

14:20 - 14:35 15 mins
Info
Track Room A - Network Visibility, Management & Intelligence
Partner Presentation I Disaggregated cell site gateways
  • Stephan Rettenberger - SVP - Marketing & Investor Relations, ADVA Optical Networking
  • Juan Fernandez - Head of Unit, Telefonica
  • Jean-François Bouquier - Principal Engineer, Vodafone

The next generation of mobile networks need disaggregated open infrastructures that offer choice, innovation and cost efficiencies. This presentation will cover the concept, use cases and roadmap of disaggregated cell site gateaways as defined by the Facebook initiated Telecom Infra Project. 

14:20 - 15:00 40 mins
Info
Track Room B - Data Centre Interconnect
The Data Centre 2.0 I New models & business strategies
  • Moderator Tim Doiron - Senior Director Marketing, Infinera
  • Panellist Helen Xenos - Senior Director - Business Development, Ciena
  • Panellist Stijn Grove - Managing Director, Dutch Data Centre Association
  • Panellist Ayotunde Coker - Managing Director, Rack Centre

This discussion will open the conversations around data centres, focusing on how existing infrastructures and data houses are accommodating the higher capacity demands and new investment from global players.

  • How are data centres approaching new models of operation? Comparing ring vs mesh models
  • Are data centres accounting for individual customer applications?
  • What does increased capacity mean for inside and outside data rate?
  • Edge computing – what are the next steps?
14:35 - 15:15 40 mins
Info
Track Room A - Network Visibility, Management & Intelligence
The Open Source Approach I Looking at disaggregation as a pathway for multi-vendor cooperation, interoperability and driving enhanced network interfaces
  • Moderator Heidi Adams - Executive Director - Network Infrastructure Research, IHS Markit
  • Panellist Dave Brown - Director of Communications & Director - Optical Networking Product Marketing, OIF & Nokia
  • Panellist Jani Myyry - Senior Network Specialist, CSC - IT Center for Science
  • Panellist Xiaoqiang Wei - Chief of Bearer Network Planning Department, ZTE Corporation
  • Panellist Johan Gustawsson - Head of Network Engineering, Telia Carrier

This discussion will focus on the open approach that carriers are favouring across the global landscape, and the requirements from the value chain to support and integrate this across the OTN.

  • What are the specifications to make the network open?
  • Balancing hardware and software – what are the costs involved to bring these elements together?
  • Considering size, distance and network management quality as parameters
  • How much control do you really gain – ensuring visability across network functions
  • How will 5G technology development influence open source models?
  • The vendor view – expectations and concerns
15:00 - 15:15 15 mins
Info
Track Room B - Data Centre Interconnect
Partner Presentation I Innovation driving tomorrow’s DCI, cloud & telco networks
  • Geoff Bennett - Director of Solutions & Technology, Infinera

The evolution of technology to maximize performance and reduce TCO in today’s networks, demands evolution in hardware, software and in particular Digital Signal Processors, Photonics, coupled with AI enhanced software.  This presentation discusses trends, tradeoffs and customer examples to help understand the state of the art and how it will potentially make a difference.

15:15 - 15:30 15 mins
Track Room A - Network Visibility, Management & Intelligence
Use Case I Towards multi vendor interoperability to allow openess & flexibility in the optical networks
  • Yann Loussouarn - Head – Network Transport Evolution Studies, Orange
15:15 - 15:30 15 mins
Info
Track Room B - Data Centre Interconnect
The Data Centre Perspective I A view from Interxion on how they have overcome key operational challenges
  • Mike Hollands - Director of Market Development & Strategy, Interxion

In this case study on Marseille, Interxion discusses some of the trends they have observed through their operations in the past 12 months and how they anticipate new technologies and trends will be affecting them in the coming year.

  • Key traffic trends
  • Working with vendors on optimised solutions specific to the needs of individual data centres
  • Differing requirements from specific customer segments
15:30 - 16:15 45 mins
Info
Afternoon Refreshment Break featuring Speed Networking

15:40 - 16:10

Speed Networking

Get your business cards ready and join this structured and fast-paced networking format where every minute, the bell will ring and participants shift places. It is designed to accelerate the number of business contacts made, maximising every minute of networking time available. 

16:15 - 16:55 40 mins
Info
Track Room A - Network Visibility, Management & Intelligence
Orchestrating Via Transport SDN I What are the carrier operational priorities to support SDN solutions?
  • Moderator Heidi Adams - Executive Director - Network Infrastructure Research, IHS Markit
  • Panellist Frank Miller - EMEA - CTO, Ciena
  • Panellist Juan Fernandez - Head of Unit, Telefonica
  • Panellist Christopher Janz - Technical Vice President, Huawei

In this unique discussion key experts will consider the architectural approaches to support SDN solutions and toolsets.

  • How is SDN simplifying operations?
  • Determining hardware compatibility with SDN practises
  • Creating an end-to-end interface for the carrier and the rest of the supply chain
  • How can SDN be applied to achieve a higher degree of automation?
  • Application of SDN to different types of networks
16:15 - 16:55 40 mins
Info
Track Room B - Data Centre Interconnect
The Hyperscaler Roadmap I The view from the top
  • Moderator Tim Doiron - Senior Director Marketing, Infinera
  • Panellist Brad Booth - Principal Network Hardware Manager, Microsoft
  • Panellist Herve Fevrier - Global Optical Architect, Facebook
  • Panellist Mike Hollands - Director of Market Development & Strategy, Interxion

With the new breed of companies termed the ‘hyperscaler’, investment is on the rise from some of the big players in the market, being a major contributor to some of the busiest data centre traffic trends that the industry has ever seen. We ask the key players, questions relating to their ambitions in the optical networking space, and the cooperation needed from the value chain. 

  • Are the hyperscalers challenging the optical network technology and industry?
  • Perspectives on emergence of new network models from their viewpoint
  • What are traffic trends indicating? Is 5G expected to have an impact?
  • What are the trends on the edge vs the data centre?
  • The hyperscaler vision – network topology, control & management and interoperability requirement
  • Predicting the impact of future applications (5G, AI etc) on data centre operations
16:55 - 17:30 35 mins
Info
Track Room A - Network Visibility, Management & Intelligence
Telecom Infra Project I Open Optical & Packet Transport Update
  • Vittorio Curri - PSE Workgroup, Telecom Infra Project OOPT
  • Harald Bock - CIMA Workgroup, Telecom Infra Project OOPT
  • Stephan Neidlinger - CIMA Workgroup, Telecom Infra Project OOPT
  • Results from operator survey on information models and APIs
  • Plans of the controls, information models and API workgroup
  • Update on physical simulation environment
16:55 - 17:20 25 mins
Info
Track Room B - Data Centre Interconnect
Use Case I Towards optical integration
  • Brad Booth - Principal Network Hardware Manager, Microsoft

Definition of insanity is to do the same thing yet expect different results. As technology advances, the industry looks to optical interconnect to solve the bandwidth problems, but without changing how optics are used and deployed, operational insanity is looming. The presentation will highlight some of the operational challenges associated with optics in hyperscale deployments, and the efforts and technology advances being made to stop the insanity.

17:20 - 17:40 20 mins
Track Room B - Data Centre Interconnect
Sillicon Photonics I The impact of integrated photonics on optical communications
  • Presenter Pauline Rigby, Light Counting
17:30 - 17:45 15 mins
Track Room A - Network Visibility, Management & Intelligence
Use Case I Building a better backbone network with optical intelligence
  • Manuel Sanchez Malagon - Network Planning Director, Orange Spain
17:40 - 18:00 20 mins
Info
Track Room B - Data Centre Interconnect
Intra-Connect I Opportunities and challenges in using silicon photonics for optical connectivity inside the data centre
  • Timo Aalto - Research Team Leader, VTT

In this interactive discussion, the benefits and present limitations of using silicon photonics in data centers are reviewed. Comparisons are made between different silicon photonics technologies, and with respect to other technologies, such as compound semiconductors and electrical interconnects. Key metrics are bandwidth, cost, power consumption, integration density and scalability for future needs. The audience can contribute with questions and comments.

  • What are the demands for capacity increase?
  • Which wavelengths to use and how to scale up the wavelength range?
  • Why and how to use Si photonics in optical transceivers and switches?
  • How to integrate Si photonics with electronics, fibers and light sources?
  • How to manage temperature variations?
  • When and where to apply coherent communication?
17:45 - 18:00 15 mins
Info
Track Room A - Network Visibility, Management & Intelligence
Machine Based Learning I An carrier’s experience of using AI and associated tools to drive enhanced network automation
  • Interviewer Heidi Adams - Executive Director - Network Infrastructure Research, IHS Markit
  • Interviewee Saad Naseer - Senior Manager - Product Manager, Pakistan Telecommunications Company Limited

In this closing session we ask a carrier to desribe their participation with machine based learning tools and what their key takeaways would be to note. 

18:00 - 18:15 15 mins
Track Room A - Network Visibility, Management & Intelligence
Track A Chair's Closing Remarks
  • Heidi Adams - Executive Director - Network Infrastructure Research, IHS Markit
18:00 - 18:15 15 mins
Track Room B - Data Centre Interconnect
Track B Chair's Closing Remarks
  • Tim Doiron - Senior Director Marketing, Infinera
18:15 - 19:30 75 mins
Drinks Reception & NGON & DCI World Awards Ceremony
19:30 - 22:00 150 mins
NGON & DCI World Beach Party
07:15 - 08:00
Info

NGON & DCI Run

Join your fellow running enthusiasts as your course will take you along the Promenade des Anglais including a prize for the fastest runner!

More
Showing of Streams
Showing of Streams
13:15 - 13:55

Networking Lunch

More
Showing of Streams
15:30 - 16:15
Info

Afternoon Refreshment Break featuring Speed Networking

15:40 - 16:10

Speed Networking

Get your business cards ready and join this structured and fast-paced networking format where every minute, the bell will ring and participants shift places. It is designed to accelerate the number of business contacts made, maximising every minute of networking time available. 

More
Showing of Streams
18:15 - 19:30

Drinks Reception & NGON & DCI World Awards Ceremony

More
19:30 - 22:00

NGON & DCI World Beach Party

More